Alert archive / South Dakota / High Wind Warnings in 2005
High Wind Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind warning at Nov 15, 2005, 4:05 AM CST for 13 counties in South Dakota. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 4:05 AM CST (10:05 UTC)
- Expired
- Nov 15, 2005, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 151005 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 405 AM CST TUE NOV 15 2005 .NORTHWEST WINDS WILL INCREASE TODAY BEHIND A LOW PRESSURE SYSTEM AND THE ASSOCIATED COLD FRONT. SDZ003-004-009-015-016-033>035-045-048-151815- /O.UPG.KABR.WI.Y.0006.051115T1200Z-051116T0000Z/ /O.NEW.KABR.HW.W.0003.051115T1005Z-051116T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 405 AM CST TUE NOV 15 2005 /305 AM MST TUE NOV 15 2005/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH THIS MORNING...THEN DECREASING LATE IN THE AFTERNOON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE TODAY. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ SDZ036-037-051-151815- /O.UPG.KABR.WI.Y.0006.051115T1200Z-051116T0000Z/ /O.NEW.KABR.HW.W.0003.051115T1005Z-051116T0600Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 405 AM CST TUE NOV 15 2005 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH BY LATE MORNING...THEN DECREASING DURING THE EVENING HOURS. WIND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ SDZ005-006-010-017-018-151815- /O.EXT.KABR.WI.Y.0006.051115T1005Z-051116T0600Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD 405 AM CST TUE NOV 15 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH BY LATE MORNING...DECREASING AROUND MIDNIGHT. WIND GUSTS AS HIGH AS 55 MPH WILL BE POSSIBLE. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
3 follow-up statements
000 WWUS73 KABR 151804 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1204 PM CST TUE NOV 15 2005 .NORTHWEST WINDS WILL INCREASE THIS AFTERNOON BEHIND A LOW PRESSURE SYSTEM IN MINNESOTA. SDZ036-037-051-160000- /O.EXT.KABR.HW.W.0003.000000T0000Z-051116T0000Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 1204 PM CST TUE NOV 15 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH THIS AFTERNOON...THEN DECREASE DURING THE EVENING HOURS. WIND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ SDZ003-004-009-015-016-033>035-045-048-160000- /O.CON.KABR.HW.W.0003.000000T0000Z-051116T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1204 PM CST TUE NOV 15 2005 /1104 AM MST TUE NOV 15 2005/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH THIS AFTERNOON...THEN DECREASE LATE IN THE AFTERNOON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE TODAY. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ SDZ005-006-010-017-018-160215- /O.CON.KABR.WI.Y.0006.000000T0000Z-051116T0600Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD 1204 PM CST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH THIS AFTERNOON...DECREASING AROUND MIDNIGHT. WIND GUSTS AS HIGH AS 55 MPH WILL BE POSSIBLE. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TMT
000 WWUS73 KABR 152123 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 323 PM CST TUE NOV 15 2005 .STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT BEHIND LOW PRESSURE MOVING INTO THE GREAT LAKES REGION. SDZ036-037-051-160000- /O.CON.KABR.HW.W.0003.000000T0000Z-051116T0000Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 323 PM CST TUE NOV 15 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 55 MPH CAN BE EXPECTED FOR THE NEXT FEW HOURS BEFORE DIMINISHING AFTER SUNSET. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ SDZ003-004-009-015-016-033>035-045-048-160000- /O.CON.KABR.HW.W.0003.000000T0000Z-051116T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 323 PM CST TUE NOV 15 2005 /223 PM MST TUE NOV 15 2005/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 55 MPH CAN BE EXPECTED FOR THE NEXT FEW HOURS BEFORE DIMINISHING AFTER SUNSET. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ MNZ039-046-SDZ007-008-011-019>023-160530- /O.EXB.KABR.WI.Y.0006.051115T2200Z-051116T1000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 323 PM CST TUE NOV 15 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY... NORTHWEST WINDS OF 35 TO 40 MPH WILL OCCUR ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA OVERNIGHT. GUSTS NEAR 55 MPH ARE POSSIBLE. LOCALLY STRONGER WINDS MAY OCCUR IN HIGHER ELEVATIONS AROUND THE SISSETON HILLS. WINDS WILL BEGIN TO SUBSIDE BEFORE SUNRISE TOMORROW MORNING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ005-006-010-017-018-160530- /O.CON.KABR.WI.Y.0006.000000T0000Z-051116T0600Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD 323 PM CST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR 50 MPH WILL CONTINUE FOR THE NEXT SEVERAL HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TMT
000 WWUS73 KABR 160008 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 608 PM CST TUE NOV 15 2005 .STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT BEHIND LOW PRESSURE MOVING INTO THE GREAT LAKES REGION. SDZ003-004-009-015-016-033>037-045-048-051-160115- /O.EXP.KABR.HW.W.0003.000000T0000Z-051116T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 608 PM CST TUE NOV 15 2005 /508 PM MST TUE NOV 15 2005/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. $$ MNZ039-046-SDZ007-008-011-019>023-160815- /O.CON.KABR.WI.Y.0006.000000T0000Z-051116T1000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 608 PM CST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE INTO THE EARLY MORNING HOURS. GUSTS TO 55 MPH ARE POSSIBLE. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ005-006-010-017-018-160600- /O.CON.KABR.WI.Y.0006.000000T0000Z-051116T0600Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD 608 PM CST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH THE LATE EVENING HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MOHR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Nov 14, 9:20 PM CST, 6 hours 45 minutes earlier.
Area forecast discussion, Nov 14, 9:20 PM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 920 PM CST MON NOV 14 2005 NORTH TO SOUTH COLD FRONT JUST WENT THROUGH ABERDEEN AND WILL SLOWLY PROGRESS EASTWARD THROUGH THE REST OF THE CWA THROUGH THE NIGHT. LARGE AREA OF MOSTLY RAIN DEVELOPING OVER THE CWA LATE THIS EVENING IN ADVANCE OF LARGE UPPER TROUGH. LATEST ETA SHOWS THE BEST LIFT AND RESULTANT PRECIP OVER NE SD AND WC MN WHERE THE BEST POPS ARE CURRENTLY. THE AREA OF PRECIP WILL CONTINUE TO EXPAND ACROSS NE SD AND WC MN TONIGHT. LL CAA AND LOWER DWPTS WILL ALLOW PRECIP TO CHANGE OVER TO SNOW THROUGH THE NIGHT. MADE SOME ADJUSTMENTS TO GRIDS BUT NOT MUCH. ALSO...WINDS WILL CONTINUE TO PICK UP. CURRENT ADVISORIES LOOK FINE. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WINTER WEATHER ADVISORY EASTERN THIRD CWA FROM 06Z TUE THROUGH 06Z WED. WIND ADVISORY BROWN AND SPINK WEST FROM 12Z TUE THROUGH 00Z WED. MN...WINTER WEATHER ADVISORY BIG STONE AND TRAVERSE FROM 06Z TUE THROUGH 06Z WED. && MOHR
Hazardous weather outlook, Nov 14, 5:05 AM CST, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 505 AM CST MON NOV 14 2005 SDZ003>006-009-010-015>018-033>037-045-048-051-151115- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 505 AM CST MON NOV 14 2005 /405 AM MST MON NOV 14 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL PUSH THROUGH THE REGION TODAY INTO TUESDAY BRINGING RAIN AND SOME LIGHT SNOW TO CENTRAL...NORTH CENTRAL...AND PORTIONS OF NORTHEAST SOUTH DAKOTA. PRECIPITATION WILL CHANGE TO ALL SNOW TONIGHT ACROSS THE AREA. LITTLE OR NO ACCUMULATION OF SNOW IS EXPECTED ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...WITH SOME ACCUMULATIONS UP TO AN INCH POSSIBLE ACROSS PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR SNOW CONTINUES INTO TUESDAY AS THE UPPER LEVEL SYSTEM MAKES ITS WAY THROUGH THE NORTHERN PLAINS. STRONG AND GUSTY NORTHWEST WINDS ARE ALSO EXPECTED TUESDAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ007-008-011-019>023-151115- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 505 AM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL PUSH THROUGH THE NORTHERN PLAINS TODAY INTO TUESDAY. RAIN MIXED WITH SOME SNOW IS POSSIBLE THROUGH THIS EVENING...CHANGING OVER TO ALL SNOW LATE TONIGHT. ACCUMULATING SNOW IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW IS EXPECTED TO CONTINUE INTO TUESDAY AFTERNOON AS THE SYSTEM CONTINUES TO MOVE THROUGH THE REGION. TOTAL ACCUMULATIONS OF SNOW ARE EXPECTED BETWEEN 2 TO 5 INCHES AT THIS TIME. STRONG AND GUSTY NORTHWEST WINDS OF 25 TO 35 MPH ARE ALSO ANTICIPATED TUESDAY ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
Nearby
High Wind Warnings in South Dakota, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.